Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 25, NWS Shreveport, LA

April 9, 2009Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas

NWS Shreveport, LA issued this tornado warning at Apr 9, 2009, 9:50 PM CDT for Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2009, 9:50 PM CDT (02:50 UTC)
Expired
Apr 9, 2009, 10:29 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 70 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 10:02 PM CDTTORNADO5 Nne Plain Dealing, LAAN EF0 TORNADO TOUCHED DOWN IN A WOODED AREA ALONG LEILA ROAD. SEVERAL TREES WERE SNAPPED AND UPROOTED ALONG THE 0.75 MILE LONG 75 YARD WIDE PATH.
Apr 9, 10:05 PM CDTHAIL 12 N Bradley, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 9:10 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 370 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
370 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 100250
TORSHV
ARC073-091-LAC015-017-100345-
/O.NEW.KSHV.TO.W.0025.090410T0250Z-090410T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT THU APR 9 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  EXTREME NORTH CENTRAL CADDO PARISH IN NORTHWEST LOUISIANA...
  SOUTHWESTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  EXTREME SOUTH CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 1045 PM CDT

* AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES
  SOUTHWEST OF BRADLEY...OR 12 MILES NORTHEAST OF VIVIAN...MOVING
  EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  BRADLEY BY 1010 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS.

&&

LAT...LON 3316 9353 3295 9353 3296 9388 3308 9389
TIME...MOT...LOC 0251Z 264DEG 28KT 3301 9384

$$

6
1 follow-up statement
000 
WWUS54 KSHV 100329
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1029 PM CDT THU APR 9 2009

ARC073-091-LAC015-017-100339-
/O.CAN.KSHV.TO.W.0025.000000T0000Z-090410T0345Z/
LAFAYETTE AR-MILLER AR-CADDO LA-BOSSIER LA-
1029 PM CDT THU APR 9 2009

...THE TORNADO WARNING FOR MILLER AND LAFAYETTE COUNTIES...AND
BOSSIER AND CADDO PARISHES IS CANCELLED...

THUNDERSTORMS HAVE MOVED EAST OF MILLER AND LAFAYETTE 
COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEAST TEXAS.

LAT...LON 3316 9353 3295 9353 3296 9388 3308 9389
TIME...MOT...LOC 0329Z 264DEG 28KT 3304 9349

$$

06

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 9, 9:35 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 9, 9:35 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT THU APR 9 2009

.DISCUSSION...
SCATTERED SEVERE THUNDERSTORMS...INSTEAD OF DIMINISHING AFTER SUNSET...HAVE
ACTUALLY INTENSIFIED. SEVERAL STORMS HAVE ALREADY PRODUCED
DAMAGING TORNADOES...AND HAIL OF GOLFBALL TO NEAR BASEBALL SIZE.
A FEW STORMS STILL EXHIBITING CLASSIC HOOK SIGNATURES AND GATE TO
GATE ROTATION. TORNADO WATCH IN EFFECT FOR ALL SW AR...AND
PORTIONS OF NORTHERN LA AND EXTREME NE TX...ALONG AND NORTH OF
INTERSTATE 20...UNTIL 2 AM. THINKING IS THAT AN UNUSUALLY
PRONOUNCED...AND EASTWARD PROGRESSING DRYLINE...ALONG WITH
STRONG MID LVL COOLING...HAS BEEN MECHANISM FOR THIS INTENSE
NOCTURNAL CONVECTION. KEEP LOW POPS FOR REMAINDER OF AREA TONIGHT.
ANOTHER UPDATE WILL BE ISSUED ONCE A PORTION OF THIS WATCH
EXPIRES...OR IF CONVECTION BEGINS TO DIMINISH./VII/

&&

.AVIATION...
SOUTHERLY WINDS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. STRONG
TO SEVERE THUNDERSTORMS CAN BE EXPECTED ALONG AND EAST OF A LINE
FROM TXK/SHV AFTER 02Z AND BY ELD/MLU BY 06Z. THUNDERSTORMS SHOULD
EXIT THE REGION AFTER 06Z. WINDS WILL GRADUALLY SHIFT TO THE WEST BY
12Z...FOLLOWED BY NORTHERLY AT 15KTS WITH GUSTS OVER 20KTS THROUGH
FRIDAY.  /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  69  49  72  57 /  50   0   0   0  30
MLU  62  72  49  71  55 /  40  10   0   0  30
DEQ  51  64  43  70  54 /  20   0   0   0  20
TXK  54  65  46  71  54 /  40   0   0   0  20
ELD  59  69  48  71  53 /  50   0   0   0  20
TYR  53  72  48  73  59 /  30   0   0  10  40
GGG  55  70  48  73  58 /  30   0   0  10  30
LFK  60  72  51  75  63 /  30  10  10  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 9, 12:06 PM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 PM CDT THU APR 9 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-138-151-101715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-HARRISON-
PANOLA-
1206 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON THROUGH THE EVENING HOURS ACROSS MCCURTAIN COUNTY IN
SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AS WELL
AS NORTHWEST AND NORTH CENTRAL LOUISIANA. A STRONG UPPER LEVEL
STORM SYSTEM...WITH A WELL DEFINED SURFACE LOW... WILL MOVE ACROSS
OKLAHOMA THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS IN THE
FORM OF SUPERCELLS COULD DEVELOP IN THE AIRMASS AHEAD OF A
DRYLINE...ASSOCIATED WITH THIS LOW. THIS SEVERE WEATHER THREAT IS
VERY CONDITIONAL AS THERE IS A VERY STRONG CAPPING INVERSION IN
PLACE TODAY. MOISTURE RETURN IS ALSO IN QUESTION. HOWEVER...THE
CAP WILL LIKELY WEAKEN JUST WEST OR NEAR THE COUNTY WARNING AREA
BY LATE THIS AFTERNOON. THE END RESULT WILL BE SCATTERED SHOWERS
AND THUNDERSTORMS...SOME OF WHICH WILL HAVE THE LIKELIHOOD OF
PRODUCING STRONG AND DAMAGING WIND GUSTS ALONG WITH LARGE HAIL.
ISOLATED TORNADOES CANNOT BE RULED OUT...BUT A GREATER TORNADIC
THREAT EXISTS NORTH OF THE FOUR STATE REGION. THE STORMS WILL
LIKELY WEAKEN AS WE TRANSITION INTO THE LATE NIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE
FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT.
THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE
HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG
WITH LOCALLY HEAVY RAINFALL AND FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVITY WILL LIKELY BE NEEDED ACROSS SOUTHEAST
OKLAHOMA...AND PORTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...
ALONG AND NORTH OF INTERSTATE 30. SOUTH OF INTERSTATE 30...SEVERE
WEATHER WILL BE MORE QUESTIONABLE...HOWEVER...SPOTTER ACTIVITATION
REMAINS A POSSIBILITY AS FAR SOUTH AS AROUND THE INTERSTATE 20 CORRIDOR.

LAZ017>022-TXZ136-137-149-150-152-153-165>167-101715-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SMITH-GREGG-
CHEROKEE-RUSK-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1206 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
FURTHER SOUTH ACROSS THE DEEP EAST TEXAS LAKES COUNTRY OF
NORTHEAST TEXAS INTO WEST CENTRAL AND EAST CENTRAL LOUISIANA...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AS WE
TRANSITION INTO THE LATE AFTERNOON HOURS...THROUGH THIS EVENING.
THE SEVERE WEATHER THREAT IS MAINLY NORTH OF THE
REGION...HOWEVER... STORMS COULD DEVELOP SOUTH ALONG THE DRYLINE
AND POSE A HAIL OR WIND THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
OVER THE WEEKEND...A MUCH STRONGER STORM SYSTEM WILL AFFECT THE
FOUR STATE REGION DURING THE DAY EASTER SUNDAY INTO SUNDAY NIGHT.
THERE WILL HE A HEIGHTENED SEVERE WEATHER THREAT WITH LARGE
HAIL...HIGH AND DAMAGING WINDS...AND ISOLATED TORNADOES...ALONG
WITH LOCALLY HEAVY RAINFALL AND FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL MOST LIKELY NOT BE NEEDED ACROSS THE
SOUTHERN THIRD OF DEEP EAST TEXAS AS WELL AS WEST CENTRAL AND EAST
CENTRAL LOUISIANA LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 9, 8:59 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
859 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TORNADO          11 ESE ATLANTA          33.06N 93.99W
04/09/2009                   MILLER             AR   EMERGENCY MNGR

            EM REPORTS OIL RIG TURNED UPSIDE DOWN

&&

04
Local storm report, Apr 9, 9:05 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             5 W BRADLEY             33.10N 93.74W
04/09/2009  M0.75 INCH       LAFAYETTE          AR   AMATEUR RADIO

&&

ASTEVENS
Local storm report, Apr 9, 9:10 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TORNADO          8 SSE DIERKS            34.02N 93.97W
04/09/2009                   HOWARD             AR   EMERGENCY MNGR

            EM REPORTS DAMAGE TO A HOUSE AND CHICKEN HOUSES

&&

04
Local storm report, Apr 9, 9:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             5 NW MARSHALL           32.59N 94.41W
04/09/2009  E0.75 INCH       HARRISON           TX   AMATEUR RADIO

            HAM RADIO REPORT

&&

04
Local storm report, Apr 9, 9:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
935 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             8 NW MARSHALL           32.62N 94.45W
04/09/2009  E1.00 INCH       HARRISON           TX   TRAINED SPOTTER

            SPOTTER REPORT

&&

04
Local storm report, Apr 9, 9:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
949 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     HALLSVILLE              32.50N 94.58W
04/09/2009                   HARRISON           TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN

0934 PM     TSTM WND DMG     2 S BRADLEY             33.07N 93.66W
04/09/2009                   LAFAYETTE          AR   AMATEUR RADIO

            SEVERAL TREES DOWN

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 9:37 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo38 min
Apr 9, 9:53 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo52 min
Apr 9, 9:54 PM CDTTornado WarningSHVClaiborne, Webster51 min
Apr 9, 9:58 PM CDTTornado WarningSHVBossier, Caddo47 min
Apr 9, 10:13 PM CDTTornado WarningSHVClaiborne, Webster47 min
Apr 9, 10:22 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union53 min
Apr 9, 10:33 PM CDTTornado WarningSHVBossier, Webster27 min
Apr 9, 10:39 PM CDTTornado WarningSHVClaiborne, Union66 min
Apr 9, 10:52 PM CDTTornado WarningSHVBienville, Webster23 min
Apr 9, 11:12 PM CDTTornado WarningSHVBienville, Jackson, Lincoln, Webster48 min
Apr 9, 11:48 PM CDTTornado WarningSHVJackson, Lincoln, Ouachita42 min
Apr 10, 12:17 AM CDTTornado WarningSHVOuachita43 min
Apr 9, 8:07 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier38 min
Apr 9, 8:10 PM CDTTornado WarningSHVSevier35 min
Apr 9, 8:16 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Little River, Sevier44 min
Apr 9, 8:34 PM CDTTornado WarningSHVHoward41 min
Apr 9, 8:44 PM CDTTornado WarningSHVLafayette, Miller46 min
Apr 9, 9:14 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller46 min
Apr 9, 9:30 PM CDTTornado WarningSHVColumbia, Lafayette45 min

Nearby

Tornado Warnings in Louisiana, 2009Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.